Alert archive / Wisconsin / Gale Warnings in 2011
Gale Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jun 1, 2011, 3:10 AM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2011, 3:10 AM CDT (08:10 UTC)
- Expired
- Jun 1, 2011, 4:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
544 WHUS73 KGRB 010810 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 310 AM CDT WED JUN 1 2011 ...GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON... .LOW PRESSURE NEAR JAMES BAY EARLY THIS MORNING WILL CONTINUE TO MOVE ACROSS NORTHERN CANADA TODAY. THE PRESSURE GRADIENT AROUND THE LOW PRESSURE WILL CONTINUE TO CREATE GUSTY WESTERLY WINDS. WINDS WILL DIMINISH THIS AFTERNOON AS THE PRESSURE GRADIENT RELAXES AS THE LOW PRESSURE SYSTEM PULLS AWAY FROM THE AREA. LMZ521-522-541>543-011615- /O.UPG.KGRB.SC.Y.0042.000000T0000Z-110601T2100Z/ /O.NEW.KGRB.GL.W.0011.110601T0810Z-110601T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 310 AM CDT WED JUN 1 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WEST WIND TO 30 KTS...WITH GALE FORCE GUSTS TO AROUND 40 KTS THIS MORNING AND EARLY AFTERNOON...THEN DIMINISHING TO 10 TO 20 KTS WITH GUSTS TO 25 KTS LATE IN THE AFTERNOON. * WAVES OF 3 TO 5 FT ARE EXPECTED THROUGH EARLY AFTERNOON...THEN WILL SUBSIDE TO 2 TO 4 FT LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
2 follow-up statements
435 WHUS73 KGRB 011602 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1102 AM CDT WED JUN 1 2011 ...GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON... .LOW PRESSURE NEAR JAMES BAY LATE THIS MORNING WILL CONTINUE TO MOVE ACROSS CANADA TODAY. THE PRESSURE GRADIENT AROUND THE LOW WILL CONTINUE TO CREATE GUSTY WESTERLY WINDS. WINDS WILL DIMINISH DURING THE AFTERNOON AS LOW MOVES AWAY FROM THE AREA AND THE PRESSURE GRADIENT RELAXES. LMZ521-522-541>543-012100- /O.CON.KGRB.GL.W.0011.000000T0000Z-110601T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1102 AM CDT WED JUN 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WEST WIND TO 30 KTS...WITH GALE FORCE GUSTS TO AROUND 40 KTS EARLY...THEN DIMINISHING TO 10 TO 20 KTS WITH GUSTS TO 25 KTS LATE. * WAVES OF 3 TO 5 FT ARE EXPECTED TO SUBSIDE TO 2 TO 4 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
430 WHUS73 KGRB 012012 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 312 PM CDT WED JUN 1 2011 ...GUSTY WEST WINDS WILL CONTINUE THROUGH LATE AFTERNOON... .LOW PRESSURE NEAR JAMES BAY WILL CONTINUE TO MOVE ACROSS CANADA THIS AFTERNOON. THE PRESSURE GRADIENT AROUND THE LOW WILL DECREASE BY LATE AFTERNOON...ALLOWING WINDS TO GRADUALLY DIMINISH. LMZ521-522-541>543-012115- /O.CON.KGRB.GL.W.0011.000000T0000Z-110601T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 312 PM CDT WED JUN 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WEST WIND TO 30 KTS...WITH GALE FORCE GUSTS TO AROUND 35 KTS... DIMINISHING TO 10 TO 20 KTS WITH GUSTS TO 25 KTS DURING THE EARLY EVENING. * WAVES OF 3 TO 5 FT ARE EXPECTED TO SUBSIDE TO 2 TO 4 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at May 31, 2:24 PM CDT, 12 hours 46 minutes earlier.
Area forecast discussion, May 31, 2:24 PM CDT, 12 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 224 PM CDT TUE MAY 31 2011 .SYNOPSIS...WARM WITH SOME PERIODS OF THUNDERSTORMS...THOUGH TIMING OF THE STORMS WL BE DIFFICULT. STG AND HIGHLY AMPLIFIED BAND OF WESTERLIES WL REMAIN ACRS THE CONUS DURING THE FCST PERIOD. TROF WL REMAIN OUT W...WITH RIDGE POSN NEAR THE FCST AREA. UPR SYSTEMS WL EJECT OUT OF THE TROF FM TIME TO TIME. UPR RIDGE WL TEND TO FLATTEN LATE IN THE FCST PERIOD...AS AN UPR SYSTEM EJECTING OUT OF THE TROF PHASES WITH ENERGY DROPPING SWD ACRS CANADA...RESULTING IN DEEP VORTEX OVER WRN HUDSON BAY. THIS IS A VERY ACTIVE PATTERN FOR LATE MAY...AND WL LIKELY RESULT IN AOA NORMAL PCPN AMNTS FOR THE PERIOD. DAY TO DAY TEMPS WL BE CONTROLLED BY THE PASSAGE OF INDIVIDUAL WX SYSTEMS....BUT THE LCN OF THE FCST AREA NEAR THE LNGWV RIDGE POSN WL LIKELY RESULT IN ABV NORMAL TEMPS FOR THE PERIOD AS A WHOLE. && .SHORT TERM...TNGT/WED. SVR THREAT...WHICH NOW APPEARS MARGINAL AT BEST...WL END EARLY. MAIN CONCERN IS STG GRADIENT WINDS. WL GET SOME GUSTS TO ADVISORY CRITIERA...BUT WITH SEVERE TSTM WATCH ALREADY OUT AND STRONGEST WINDS OCCURRING NOW...WL CONT TO HANDLE WITH SPS/S AND FOREGO ADVISORY. HANDLING MARINE SITN WITH SPECIAL MARINE WARNING. GUSTINESS WL DIE BACK SOME AFTER SUNSET...BUT WITH CAA AND STG WINDS ALOFT...THERE WL BE SOME GUSTINESS FROM TIME TO TIME TNGT. EXPECT ANOTHER WINDY DAY TOMORROW AS DEEP MIXING OCCURS. .LONG TERM...WED NGT THROUGH NEXT TUE. STILL UNCERTAINTY ON THE POSN OF THE FRONT. IT IS LIKELY TO START BACK NWD THU/THU NGT. MODELS SUGGEST SOME CONVECTION SW OF THE AREA WED NGT...AND SEVERAL DEVELOPED AN MCS NE OF THE AREA THU NGT. LOOKS LIKE THE FCST AREA WL SPEND FRI IN THE WARM SECTOR...BEFORE FRONT SAGS SWD AGAIN. CONFIDENCE VERY LOW ON LCN OF FRONT AND TIMING OF PCPN DURING THE LAST COUPLE DAYS OF THE FCST. TRENDED TOWARD WARMER GUIDANCE...AS HIGH UPR HEIGHTS AND MILD 850 MB TEMPS SUGGEST READINGS SHOULD BE ON THE MILD SIDE. && .AVIATION...DROPPED EXPLICIT LLWS IN THE TAFS AS EXPECT ENOUGH MIXING TO CONT ALL NGT TO KEEP SOME GUSTINESS IN THE SFC WINDS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI
Hazardous weather outlook, May 31, 3:11 PM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 311 PM CDT TUE MAY 31 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 311 PM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT STRONG WEST WINDS...WITH GUSTS OVER 40 MPH...WILL PERSIST THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY WINDY WEATHER IS EXPECTED AGAIN WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME THURSDAY THROUGH SATURDAY. ALTHOUGH THE OVERALL WEATHER PATTERN APPEARS TO BE FAVORABLE FOR STRONG OR SEVERE STORMS SOMETIME DURING THIS PERIOD...THERE IS TOO MUCH UNCERTAINTY TO PROVIDE SPECIFIC DETAILS. BE SURE TO MONITOR LATER FORECASTS FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY MEASURED WIND GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-011100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 311 PM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TONIGHT. WINDS COULD GUST TO GALE FORCE AT TIMES THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY CONTINUE ON WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME THURSDAY THROUGH SATURDAY. DENSE FOG COULD ALSO DEVELOP OVER THE LAKE AND BAY AT TIMES...ESPECIALLY LATE THIS WEEK AND INTO THE WEEKEND. JS
In the hours before
Special weather statement, Jun 1, 1:39 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 139 AM CDT WED JUN 1 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010830- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 139 AM CDT WED JUN 1 2011 ...STRONG WEST WINDS OCCURRING EARLY THIS MORNING... A POWERFUL LOW PRESSURE SYSTEM MOVING THROUGH ONTARIO WILL PRODUCE GUSTY WEST WINDS EARLY THIS MORNING. MOST PLACES IN CENTRAL AND NORTHEAST WISCONSIN WILL SEE GUSTS IN THE 35 TO 45 MPH RANGE...BUT A FEW GUSTS OVER 50 MPH ARE LIKELY OVER FAR NORTHERN WISCONSIN. MOTORISTS WITH HIGH PROFILE VEHICLES SHOULD USE CAUTION...AS THE STRONG WIND GUSTS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS ON NORTH TO SOUTH ORIENTED ROADS. KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:09 AM CDT | Wind Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 13 hr |
| Jun 1, 5:12 PM CDT | Small Craft Advisory | GRB | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.